MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH VALVE TUBE, FOR HIQ+ HANDLE, SUCTION CHANNEL 8 MM, 1 PCS.; SUCTIONIRRIGATION SYSTEM (HANDLE, VALVE TUBING, SUCTIONIRRIGATION TUBE)

OLYMPUS WINTER & IBE GMBH VALVE TUBE, FOR HIQ+ HANDLE, SUCTION CHANNEL 8 MM, 1 PCS.; SUCTIONIRRIGATION SYSTEM (HANDLE, VALVE TUBING, SUCTIONIRRIGATION TUBE)
Model Number WA51181L
Medical Device Problem Codes Break (1069); Fracture (1260); Material Fragmentation (1261); Mechanical Problem (1384)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect medical device has not yet been returned to olympus for evaluation/investigation.Therefore, the exact cause of the user's experience and the reported phenomenon could not be determined and is being judged as unknown.However, if the suspect medical device is returned for evaluation/investigation or additional significant information becomes available, this report will be updated.
 
Event or Problem Description
Olympus was informed that after an unspecified therapeutic procedure, it was noticed that the irrigation connector of the valve tubing was damaged and that fragments had broken off.It is unknown when this damage occurred and whether any fragments were possibly flushed into the patient's body cavity.However, the intended procedure was successfully completed with the same set of equipment and there was no adverse event or patient injury.
 
Additional Manufacturer Narrative
Device evaluation: the suspect medical device was not returned to the manufacturer for investigation but to olympus medical systems corporation (omsc), japan (returned to omsc on 2019-07-02).The evaluation/investigation confirmed that the irrigation connector of the valve tubing is damaged and that a fragment has broken off.The cause of this damage is mechanical overload by the application of excessive force in combination with wear and tear.Therefore, this event/incident was attributed to use error.Furthermore, a material or quality problem can be excluded since a manufacturing and quality control review was performed for the affected lot number of the valve tube without showing any abnormalities.The case will be closed from olympus side with no further actions but the reported event/incident will be recorded for trending and surveillance purposes.Furthermore, the user will be informed about the investigation results and retrained to correctly use the olympus medical devices.

Brand Name
VALVE TUBE, FOR HIQ+ HANDLE, SUCTION CHANNEL 8 MM, 1 PCS.
Common Device Name
SUCTIONIRRIGATION SYSTEM (HANDLE, VALVE TUBING, SUCTIONIRRIGATION TUBE)
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg 22045
GM  22045
MDR Report Key8662597
Report Number9610773-2019-00067
Device Sequence Number16689807
Product Code GCJ
UDI-Device Identifier04042761052641
UDI-Public04042761052641
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K923982
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA51181L
Device Catalogue NumberWA51181L
Device Lot Number172W
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/29/2019
Supplement Date Received by Manufacturer07/10/2019
Initial Report FDA Received Date06/03/2019
Supplement Report FDA Received Date07/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS HANDLE "HIQ+" (WA51172A)